Alert archive / Wisconsin / River Flood Warnings in 2010
River Flood Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Sep 23, 2010, 7:38 AM CDT for Wood County, Wisconsin. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2010, 7:38 AM CDT (12:38 UTC)
- Expired
- Sep 26, 2010, 10:13 AM CDT
- In force
- 3 days
- Issued by
- NWS Green Bay, WI
- Flood severity
- Minor
County Wood County, WI
The radar
The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Pittsville (PITW3).
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Sep 23, 2:47 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Sep 23, 2:47 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 247 AM CDT THU SEP 23 2010 .SHORT TERM...TODAY/TONIGHT/FRIDAY. MAIN FORECAST CHALLENGE WITH THIS PERIOD IS THE LOCATION OF HEAVY RAIN TODAY INTO TONIGHT. WHILE THE MODELS HAVE A HANDLE ON THE HEAVY RAIN EVENTS...LOCATION OF HEAVY RAIN HAS NOT QUITE BEEN SETTLED YET. PREVIOUS MODEL RUNS FORECAST THE HEAVY RAIN TO DEVELOP OVER MN AND THEN LIFT INTO NORTHWEST HALF OF WISCONSIN DURING THE EARLY THURSDAY MORNING HOURS AS A WARM FRONT LIFTS NORTH. NOT SURPRISINGLY THE CONVECTION OVER SE MN AND WESTERN WI HAS BEEN HOLDING THE FRONT UP FOR THE MORNING HOURS AT LEAST AND AT 08Z EXTENDED FROM THE MN/IA BORDER TO SOUTHERN WISCONSIN. RADAR TRENDS INDICATE HEAVY RAINS FROM AREAS WEST WILL CONTINUE TO WORK INTO CENTRAL WISCONSIN EARLY THIS MORNING. HAVE ALREADY EXPANDED THE FLOOD WATCH INTO CENTRAL WI EARLIER TONIGHT WITH THIS TREND...AND WILL EXPAND INTO WAUPACA SHAWANO...MENOMINEE AND SOUTHERN OCONTO COUNTIES FOR THE TODAY PORTION ONLY. HEAVY BAND OF RAIN FROM SE MN INTO WC WI APPEARS TO BE ORIENTATING IN A SW TO NE DIRECTION AND AT THIS TIME WILL BE NORTH OF A LINE FROM WAUSHARA COUNTY TO GRB. H8 BOUNDARY LIFTING NORTH AND WOULD EXPECT CONVECTION TO CONTINUE TO DEVELOP OVER NORTHERN WI EARLY THIS MORNING. WILL MONITOR RADAR TRENDS NEXT FEW HOURS FOR POSSIBLE EXPANSION OF THIS HEADLINE. MODEL PROGS CONSISTENT WITH LIFTING THE WARM FRONT NORTH INTO NORTHERN WISCONSIN TODAY AS A LOW PRESSURE SYSTEM WORKS INTO MINNESOTA IN RESPONSE TO DIGGING SHORT WAVE TROF APPROACHING FROM THE NORTHERN PLAINS. THIS WOULD TEND TO FOCUS THE HEAVY RAINFALL OVER NORTHERN WISCONSIN INTO UPPER MICHIGAN LATER TODAY INTO TONIGHT PRIOR TO THE SHORT WAVE TROF WITH COLD FRONT TRACKING OVER LATER TONIGHT FOR ANOTHER ROUND OF PCPN. POTENTIAL OF SVR WEATHER WITH THIS FRONT AND SHORT WAVE TROF. VERY STRONG WINDS ALOFT WITH SRLY H8 WINDS WILL PRODUCE A VERY SHEARED ATMOSPHERE. WOULD EXPECT FOCUS OF THE SVR WEATHER ALONG AND AHEAD OF A MID LEVEL DRY SLOT LATE THIS EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS. NEEDLESS TO SAY THE NEXT 24 HOURS OF WEATHER WILL BE QUITE BUSY WITH CONTINUING AFFECTS OF FLOODING AFTER THAT. WILL LINGER SOME MORNING SHOWERS OVER MOST OF THE AREA FRIDAY OTHERWISE WRAP AROUND SHOWER ACTIVITY WILL MAINLY AFFECT NORTHERN WISCONSIN FOR FRIDAY BEFORE ENDING. FORECAST MAX TEMPS TODAY UNDER THE INFLUENCE OF THE CONVECTION AND WARM FRONT LOCATION. .LONG TERM...FRIDAY NIGHT THROUGH NEXT MONDAY. THE MEDIUM RANGE MODELS CONTINUE TO STRUGGLE WITH THE AMPLIFYING FLOW OVER WESTERN GREAT LAKES THIS WEEKEND. THE TRENDS OVER THE PAST COUPLE DAYS IS TO HAVE THE SHORTWAVE DIG FARTHER WEST OVER THE MISSISSIPPI VALLEY. UNCERTAINTY REALLY INCREASES BY MONDAY AS THE 12Z ECMWF AMPLIFIES ANOTHER SHORTWAVE OVER THE GREAT LAKES...WHILE THE 18Z GFS/GFS ENSEMBLE SHOWS THIS WAVE BEING MORE SUBDUED...AND WEAK ENOUGH NOT TO INFLUENCE THE CUTOFF LOW OVER THE GULF STATES. WILL RELY ON THE 12Z ECMWF AND 21Z SREF THROUGH 12Z SUNDAY...THEN THE 12Z ECMWF THEREAFTER. FRIDAY NIGHT THROUGH SATURDAY NIGHT...LOW PRESSURE WILL BE RAPIDLY MOVING NORTHEAST AWAY FROM THE FORECAST AREA FRIDAY NIGHT. WILL SEE WINDY CONDITIONS THANKS TO NE WINDS SUBSIDE DURING THE EVENING AS THE PRESSURE GRADIENT GRADUALLY RELAXES. CLOUDS WILL BE SLOWER TO DEPART...BECAUSE OF CYCLONIC AND ONSHORE FLOW OFF LAKE SUPERIOR. BY THE TIME THE LOW CLOUDS ARE EXPECTED TO EXIT TO THE EAST...WILL ALREADY SEE MID AND HIGH CLOUDS MOVING INTO CENTRAL WISCONSIN AHEAD OF THE DIGGING SHORTWAVE. AS A RESULT...DONT SEE A GOOD FROST POTENTIAL ACROSS THE NORTH FRIDAY NIGHT. THE DIGGING SHORTWAVE WILL MOVE SE ACROSS THE NORTHERN MISSISSIPPI VALLEY ON SATURDAY. THE FARTHER WEST TRACK WILL KEEP THE LIGHT SHOWER CHANCES ACROSS THE WESTERN FORECAST AREA MOSTLY FOR THE AFTERNOON AND EVENING HOURS. THE FORCING PULLS AWAY AFTER MIDNIGHT AND 1025MB HIGH PRESSURE BUILDS INTO THE AREA IN ITS PLACE WITH CLEARING SKIES. SUNDAY AND MONDAY...HIGH PRESSURE WILL BE OVER THE AREA SUNDAY... SUNDAY NIGHT...AND MOST OF THE DAYTIME HOURS ON MONDAY. SKIES WILL BE MOSTLY CLEAR TO PARTLY CLOUDY OVER THIS TIME PERIOD AND LOW LEVEL TEMPERATURES WILL MODERATE. MODELS PORTRAY A WEAK FRONT DROPPING INTO THE AREA MONDAY NIGHT. NOT ALOT OF AGREEMENT IN THE MODELS BY THIS POINT...SO PREFER TO GO WITH A DRY FORECAST UNTIL THE DETAILS CAN GET SORTED OUT. && .AVIATION...WIDESPREAD SHOWERS AND STORMS OVER THE REGION WILL PRODUCE IFR CIGS WITH SCT IFR VSBYS TODAY INTO TONIGHT. && .HYDROLOGY...INITIAL CONCERN IS THE HEAVY RAINFALL OVER CENTRAL WISCONSIN AND THE AFFECTS ON AREA STREAMS AND RIVERS. THE FORECAST POINT AT BABCOCK ON THE YELLOW RIVER IS UP FIRST. HEAVY RAIN AFFECTS ON RIVERS OVER NORTHERN WISCONSIN WILL NEED TO PLAY OUT TODAY FOR ANY FLOOD WARNING HEADLINES FOR PERHAPS TONIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY MORNING FOR WIZ005-010>013-018-019- 021-030-035-036-073. FLOOD WATCH THROUGH THIS AFTERNOON FOR WIZ020-031-037-074. && TDH/MPC
Hazardous weather outlook, Sep 23, 5:56 AM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 556 AM CDT THU SEP 23 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 556 AM CDT THU SEP 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL BE THE PRIMARY THREAT TODAY AS A WARM FRONT LIFTS NORTH OVER WISCONSIN. VARIOUS FLOOD WATCHES AND FLOOD WARNINGS AND ADVISORIES HAVE ALREADY BEEN POSTED FOR MUCH OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN FOR TODAY AND TONIGHT. IN ADDITION TO THE HEAVY RAIN THREAT...THERE IS A SLIGHT RISK OF SEVERE STORMS LATER THIS AFTERNOON AND ESPECIALLY TONIGHT AS A COLD FRONT TRACKS OVER THE STATE. THE PRIMARY THREATS INCLUDE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVERS OVER CENTRAL AND NORTHERN WISCONSIN ARE EXPECTED TO RISE DUE TO THE RECENT HEAVY RAINFALL. BE SURE TO MONITOR LATER FORECASTS CONCERNING RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN GREEN BAY AS WELL AS ANY POSSIBLE SEVERE WEATHER REPORTS LATER TODAY AND TONIGHT. LMZ521-522-541>543-241100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 556 AM CDT THU SEP 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL START THIS AFTERNOON AND CONTINUE INTO TONIGHT. GALE FORCE GUSTS ARE POSSIBLE LATE TONIGHT. SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. A FEW STORMS MAY BE SEVERE TONIGHT WITH DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE FRIDAY INTO FRIDAY EVENING. A FEW STORM FORCE GUSTS FROM THE NORTHWEST MAY DEVELOP NEAR DEATHS DOOR LATE FRIDAY AFTERNOON AND EVENING. MARINERS SHOULD CLOSELY MONITOR THE LATEST FORECASTS...AS THIS HAS THE POTENTIAL TO BE A SIGNIFICANT EARLY FALL STORM. TH/MPC
In the hours before
Local storm report, Sep 23, 5:03 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
503 AM CDT THU SEP 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN WISCONSIN RAPIDS 44.40N 89.84W
09/23/2010 M2.29 INCH WOOD WI ASOS
STORM TOTAL SINCE 7 PM WEDNESDAY EVENING.
&&
MPCLocal storm report, Sep 23, 5:05 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
505 AM CDT THU SEP 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN MOSINEE 44.78N 89.69W
09/23/2010 M2.07 INCH MARATHON WI ASOS
STORM TOTAL SINCE 9 PM WEDNESDAY EVENING.
&&
MPCLocal storm report, Sep 23, 5:58 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
558 AM CDT THU SEP 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM HEAVY RAIN WISCONSIN RAPIDS 44.40N 89.84W
09/23/2010 M3.21 INCH WOOD WI CO-OP OBSERVER
&&
TOMHLocal storm report, Sep 23, 7:05 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
705 AM CDT THU SEP 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM FLOOD PITTSVILLE 44.45N 90.13W
09/23/2010 WOOD WI TRAINED SPOTTER
FLOODING ON MAIN STREET.
&&
TOMHLocal storm report, Sep 23, 7:19 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
719 AM CDT THU SEP 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLOOD PULASKI 44.66N 88.23W
09/23/2010 BROWN WI EMERGENCY MNGR
WATER 1 FEET DEEP OVER HIGHWAY 32
&&
TOMHLocal storm report, Sep 23, 7:23 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
723 AM CDT THU SEP 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM FLASH FLOOD PITTSVILLE 44.45N 90.13W
09/23/2010 WOOD WI TRAINED SPOTTER
CAT CREEK FLOODING PART OF A PARK...AND WATER FLOWING
ACROSS A ROAD IN A SUBDIVISION IN PITTSVILLE
&&
TSKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 9:32 PM CDT | Small Craft Advisory | GRB | 32 hr | |
| Sep 23, 4:40 AM CDT | Areal Flood Warning | GRB | Portage, Wood | 6 hr |
| Sep 23, 5:17 AM CDT | Areal Flood Advisory | GRB | Marathon | 103 min |
| Sep 23, 6:45 AM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Outagamie, Winnebago | 105 min |
| Sep 23, 6:54 AM CDT | Flash Flood Warning | GRB | Wood | 4 hr |
| Sep 23, 7:38 AM CDT | River Flood Warning | GRB | Wood | 3 days |
| Sep 23, 8:39 AM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago | 111 min |
| Sep 23, 9:24 AM CDT | Flash Flood Warning | GRB | Portage, Wood | 4 hr |
| Sep 23, 10:43 AM CDT | Areal Flood Advisory | GRB | Brown, Marathon, Menominee, Oconto, Outagamie, Shawano and 1 more | 3 hr |
| Sep 23, 1:05 PM CDT | Areal Flood Warning | GRB | Marathon, Menominee, Oconto, Outagamie, Portage, Shawano and 2 more | 10 hr |
| Sep 23, 1:07 PM CDT | Areal Flood Warning | GRB | Marathon, Menominee, Oconto, Outagamie, Portage, Shawano and 2 more | 10 hr |
| Sep 23, 1:14 PM CDT | River Flood Warning | GRB | Marathon | 41 hr |
| Sep 23, 2:26 PM CDT | Hydrologic Statement | GRB | Marathon | 6 days |
| Sep 23, 3:47 PM CDT | Areal Flood Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Marinette and 4 more | 7 hr |
Nearby
River Flood Warnings in Wisconsin, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.